• ISSN: 2301-3567 (Print), 2972-3981 (Online)
    • Abbreviated Title: J. Econ. Bus. Manag.
    • Frequency: Quarterly
    • DOI: 10.18178/JOEBM
    • Editor-in-Chief: Prof. Eunjin Hwang
    • Executive Editor: Ms. Fiona Chu
    • Abstracting/ Indexing:  CNKI, Google Scholar, Electronic Journals Library, Crossref, Ulrich's Periodicals Directory, MESLibrary, etc.
    • E-mail: joebm.editor@gmail.com
JOEBM 2020 Vol.8(1): 8-15 ISSN: 2301-3567
DOI: 10.18178/joebm.2020.8.1.605

Determinants of Chinese Listed Commercial Banks’ Profitability—Under A GMM Approach

Zhilin Wu and Hui Song

Abstract—This paper investigates macroeconomic determinants of listed Chinese commercial banks’ profitability based on the period from 2007 to 2016. We use the system generalized method of moment (GMM). The estimation results are different from earlier studies of bank profitability on both international banks and Chinese banks which suggests that attention should turn to Chinese special economic environment. Generally, bank profitability is affected by macro and bank-specific factors.

Index Terms—Chinese economy, bank profitability, GMM JEL classification number: G21.

Zhilin Wu is with Hunan University, Changsha, Hunan, China (e-mail: wuzhilin501@icloud.com). Hui Song is with Guangdong University of Foreign Studies, Guangzhou, Guangdong, China (e-mail: songh9@sina.com).  Hui Song is the corresponding author.


Cite:Zhilin Wu and Hui Song, "Determinants of Chinese Listed Commercial Banks’ Profitability—Under A GMM Approach," Journal of Economics, Business and Management vol. 8, no. 1, pp. 8-15, 2020.

Copyright © 2020 by the authors. This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited (CC BY 4.0).

Copyright © 2008-2024. Journal of Economics, Business and Management. All rights reserved.
E-mail: joebm.editor@gmail.com